A Day In The Life......

Tuesday, September 27, 2005

Shaking out the Melanoma Day 2

Well, this morning Karl had his third dosage. The side effects have started, uncontrollable shakes/shivers, bone pain, high fever (103) and puffiness- he's all swollen and red. The nurse said his blood pressure has been strong so far, no signs of leaking. He was able to take a break this morning thanks to the morphine and eat some fruit, yogurt and cranberry juice. They are treating the symptoms as they happen. For him the worst is the chills and shaking. We joke that he's shaking out the melanoma. It's so bad initially before they get the morphine in him that he can't talk. For me the worst is the morphine hallucinations that he goes through- they are funny at the time but it's hard to see him so disoriented.
Karen, his outstanding nurse, pulled some strings and we are going to sneak Anika in this afternoon to see Karl. I was a little concerned as she told her montessori teacher that her daddy was going to die. So we think if she sees him, this will help- of course not when he's in the throws of the side effects. He generally sleeps in between and we are going at a time that he should be pretty calm.

1 Comments:

  • This comment has been removed by a blog administrator.

    By Blogger Billy, at 11:38 AM  

Post a Comment

<< Home